Tags

Type your tag names separated by a space and hit enter

Efonidipine-Induced Exanthematic Drug Eruption and Literature Review.
J Cardiovasc Pharmacol 2019; 73(6):394-396JC

Abstract

We report the case of an elderly woman who developed exanthematic drug eruption after administration of efonidipine. An 84-year-old woman presented to emergency department with complaints of generalized itching and erythema since 4 days. She was on human-soluble insulin since 11 years. In view of her hypertension and left anterior descending artery stenosis, she was initiated on aspirin, clopidogrel, atorvastatin, pantoprazole, nebivolol, aldactone, and efonidipine a week ago. Her presenting complaints were initially managed with parenteral pheniramine maleate and hydrocortisone. She was admitted, and all her medications except antiplatelets and insulin were discontinued. She was prescribed topical beclomethasone and oral antihistamines for better control of her symptoms. To confirm the drug precipitating the reaction, she was rechallenged with efonidipine, 20 mg once daily on the third day of admission. She developed itching 8 hours after administering the medication, and efonidipine was stopped and nebivolol 5 mg once daily was restarted for hypertension. She did not develop any adverse event when the remaining medications were reinitiated. World Health Organization-Uppsala Monitoring Centre causality assessment criteria indicated a "certain" association. To the best of the knowledge of the authors, this is one among the first reported cases of efonidipine-induced exanthematic drug eruption.

Authors+Show Affiliations

No affiliation info availableClinical Pharmacology.Dermatology, Rajagiri Hospital, Aluva, Kerala, India.Clinical Pharmacology.

Pub Type(s)

Journal Article

Language

eng

PubMed ID

31162248

Citation

Davis, Suresh, et al. "Efonidipine-Induced Exanthematic Drug Eruption and Literature Review." Journal of Cardiovascular Pharmacology, vol. 73, no. 6, 2019, pp. 394-396.
Davis S, Raju AR, Thomas E, et al. Efonidipine-Induced Exanthematic Drug Eruption and Literature Review. J Cardiovasc Pharmacol. 2019;73(6):394-396.
Davis, S., Raju, A. R., Thomas, E., & Cherian, J. J. (2019). Efonidipine-Induced Exanthematic Drug Eruption and Literature Review. Journal of Cardiovascular Pharmacology, 73(6), pp. 394-396. doi:10.1097/FJC.0000000000000676.
Davis S, et al. Efonidipine-Induced Exanthematic Drug Eruption and Literature Review. J Cardiovasc Pharmacol. 2019;73(6):394-396. PubMed PMID: 31162248.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Efonidipine-Induced Exanthematic Drug Eruption and Literature Review. AU - Davis,Suresh, AU - Raju,Anu R, AU - Thomas,Eapen, AU - Cherian,Jerin J, PY - 2019/6/5/entrez SP - 394 EP - 396 JF - Journal of cardiovascular pharmacology JO - J. Cardiovasc. Pharmacol. VL - 73 IS - 6 N2 - We report the case of an elderly woman who developed exanthematic drug eruption after administration of efonidipine. An 84-year-old woman presented to emergency department with complaints of generalized itching and erythema since 4 days. She was on human-soluble insulin since 11 years. In view of her hypertension and left anterior descending artery stenosis, she was initiated on aspirin, clopidogrel, atorvastatin, pantoprazole, nebivolol, aldactone, and efonidipine a week ago. Her presenting complaints were initially managed with parenteral pheniramine maleate and hydrocortisone. She was admitted, and all her medications except antiplatelets and insulin were discontinued. She was prescribed topical beclomethasone and oral antihistamines for better control of her symptoms. To confirm the drug precipitating the reaction, she was rechallenged with efonidipine, 20 mg once daily on the third day of admission. She developed itching 8 hours after administering the medication, and efonidipine was stopped and nebivolol 5 mg once daily was restarted for hypertension. She did not develop any adverse event when the remaining medications were reinitiated. World Health Organization-Uppsala Monitoring Centre causality assessment criteria indicated a "certain" association. To the best of the knowledge of the authors, this is one among the first reported cases of efonidipine-induced exanthematic drug eruption. SN - 1533-4023 UR - https://www.unboundmedicine.com/medline/citation/31162248/Efonidipine-Induced_Exanthematic_Drug_Eruption_and_Literature_Review L2 - http://Insights.ovid.com/pubmed?pmid=31162248 DB - PRIME DP - Unbound Medicine ER -